q Heparin :: Heparin Sodium Injection - need to review prescribing information | Health | Spirit India

Heparin :: Heparin Sodium Injection – need to review prescribing information

FDA notified healthcare professionals of revisions to the WARNINGS section of the prescribing information for Heparin to inform clinicians of the possibility of delayed onset of heparin-induced thrombocytopenia (HIT), a serious antibody-mediated reaction resulting from irreversible aggregation of platelets.

HIT may progress to the development of venous and arterial thromboses, a condition referred to as heparin-induced thrombocytopenia and thrombosis (HITT).

Thrombotic events may be the initial presentation for HITT which can occur up to several weeks after the discontinuation of heparin therapy.

Patients presenting with thrombocytopenia or thrombosis after discontinuation of heparin should be evaluated for HIT and HITT.


Leave a Comment